Do migraines and depression have any connection?

Not necessarily. Migraine headaches and depression seem to be two distinct and separate entities, but people with chronic migraines can become depressed due to the disabling nature of chronic "migraines". Those folks who have chronic depression on the other hand may also have migraine headaches. Headaches in those folks are still a separate entity but can serve to make their depression worse.

Related Questions

Can my migraine pills help my depression?

Absolutely. Antidepressant medications (TCA, SSRI, SNRI), which are usually used to treat depression,can be effective in preventing migraine headaches. Read more...

Are those suffering with chronic migraine also prone to depression?

Yes. Yes, the overlap is significant. When i lived in another state a neurologist and i cross referred depressive patients with migraines very commonly. Read more...
Of course! Chronic/recurrent pain can get anybody down! not only that, it create a cycle. Disturbed sleep worsens migraine triggers and pain, which worsens depression and energy level, which further affects sleep. See if you can avoid some triggers or take some preventives (inderal, amitriptyline, topamax) to reduce headache frequency/intensity/duration. Maybe Cymbalta (duloxetine) would help both depr and pain as well! Read more...

Are ssris (for depression) safe to use with sumatriptan (for migraine)?

Probably. When combining these 2, there's theoretical concern about possible "serotonin syndrome" of CNS hyperactivity, including altered mental status, restlessness, myoclonus, hyper-reflexia, etc. Both stimulate 5-ht 1a receptors. However, these theoretical concerns have not shown up in actual patients. If the patient is well educated, using both can be safe. Read more...

Can one benefit from cutting down on their meds they have to take... For migraine prevention... Allergies... Depression... Overall well-being.?

Sometimes. Some of these medications can be reduced and even eliminated after a period of time and learning skills after psychotherapy, biofeedback, and mindfulness practices. However, don't stop medications without assistance of your prescribing health care professional. Read more...
It depends. In general certainly the less meds someone is on the better. However it can be very dangerous to decrease certain meds - blood pressure, depression... - without first consulting with your doc. Hope this helps. Read more...
Not w/o supervision. Less is always better but not w/o the supervision of all physicians involved with your care. Without coordination or care and depending upon the conditions involved some life threatening events could occur. If certain medications are not tapered, seizures could occur which always have the risk of morbidity and even mortality. Even stopping allergy meds can cause problems depending upon condition. Read more...

I have depression, hot flashes, anxiety before periods apart I m also suffering migraine, gastric problem?

See a doctor. Many if not all of the symptoms that you are having can be seen in depression. It is important to see a doctor to do a complete history and physical examination plus the need for possible diagnostic tests including blood tests and possible imaging tests. . It is important to look at things like your nutrition, sleep patterns, . Stresses and medical history. Take an active role in getting better. Read more...
Many issues. It sounds like you could be having pms or pmdd-type issues, & your physician can help you with these. All of this -- including your migraines and gastric problems -- can be exacerbated by depression & anxiety. I don't know your personal situation, but i'd be wanting to understand what's happening with you in that sense as well as physically. See your doctor for a thorough evaluation. Read more...

Had nerve block shot in back of head for migraine. 1 wk. Now a thumb size depression in my head where they gave shot. Worrisome?

Probably not . They likely injected botox since it was for migraine. Botox paralyze the muscke so previously tensed or spasmiic muscle are relaxes now and hence you may be feeling a depression at that area. If it wasn't botox, then i assume iys a combination of nsaid and steriod shot and that should cause depression. I would ask the doctor in next visit. But, if no pain or not increasing in size then don't worry. Read more...

I have reocurring uti's it makes symptoms of depression/anxiety worse. Nausea, migraine, dizziness, tiredness. I've had kidney stones removed yearsago?

Recurrent UTI's. Any chronic recurrent illness can cause depression/anxiety. Have your cultures been positive lately to rule out interstitial cystitis? Perhaps it is time to follow up with your urologist to discuss it. Drink water until your urine is light yellow. Recurrent infections often happen from sexual intercourse or wiping back to front. Exercise and fish oil omega 3 and antidepressants can help, too. Read more...